Alert archive / Minnesota / Small Craft Advisories in 2021
Small Craft Advisory 24, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 23, 2021, 4:03 AM CDT. It took effect at Apr 23, 2021, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2021, 4:03 AM CDT (09:03 UTC)
- In effect from
- Apr 23, 2021, 7:00 AM CDT
- Expired
- Apr 23, 2021, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted.
192 WHUS73 KDLH 230903 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 403 AM CDT Fri Apr 23 2021 LSZ150-231800- /O.NEW.KDLH.SC.Y.0024.210423T1200Z-210423T1800Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 403 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 1 PM CDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 15 kt with gusts up to 25 knots northwest of a line from Raspberry Island to Outer Island. Waves of 1 to 3 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 7 AM this morning to 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-232115- /O.NEW.KDLH.SC.Y.0024.210423T1800Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 403 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds of 10 to 15 knots with gusts up to 25 knots. Waves 2 to 4 ft expected. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...From 1 PM this afternoon to 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
4 follow-up statements
784 WHUS73 KDLH 231451 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 951 AM CDT Fri Apr 23 2021 LSZ140-141-240000- /O.EXT.KDLH.SC.Y.0024.210423T1451Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 951 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Waves 2 to 4 ft. Winds will be out of the Northwest with gusts to 30 knots switching to the southwest this afternoon with gusts to 25 knots. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ150-231800- /O.CON.KDLH.SC.Y.0024.000000T0000Z-210423T1800Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 951 AM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...Waves 1 to 3 ft. Southwest wind gusts to 25 knots. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$
871 WHUS73 KDLH 231802 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 102 PM CDT Fri Apr 23 2021 LSZ150-231915- /O.EXP.KDLH.SC.Y.0024.000000T0000Z-210423T1800Z/ Outer Apostle Islands Beyond 5 NM from Mainland- 102 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Southwest winds will continue to subside this afternoon. $$ LSZ140-141-240000- /O.CON.KDLH.SC.Y.0024.000000T0000Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 102 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Waves 2 to 4 ft. Southwest wind gusts to 25 kts. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
995 WHUS73 KDLH 231946 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 246 PM CDT Fri Apr 23 2021 LSZ148-150-240800- /O.NEW.KDLH.SC.Y.0025.210424T1100Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 246 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 4 PM CDT SATURDAY... * WHAT...North winds 10 to 15 kt and waves 3 to 5 ft expected. * WHERE...Oak Point to Saxon Harbor WI and Outer Apostle Islands Beyond 5 NM from Mainland. * WHEN...From 6 AM to 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ LSZ140-141-240000- /O.CON.KDLH.SC.Y.0024.000000T0000Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 246 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Southwest wind gusts to 25 kts. Waves 2 to 4 ft. * WHERE...Grand Portage to Grand Marais MN and Grand Marais to Taconite Harbor MN. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ PA
853 WHUS73 KDLH 240018 MWWDLH URGENT - MARINE WEATHER MESSAGE National Weather Service Duluth MN 718 PM CDT Fri Apr 23 2021 LSZ140-141-240130- /O.EXP.KDLH.SC.Y.0024.000000T0000Z-210424T0000Z/ Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- 718 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind speeds have decreased and will continue to weaken this evening. $$ LSZ148-150-241230- /O.CON.KDLH.SC.Y.0025.210424T1100Z-210424T2100Z/ Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 718 PM CDT Fri Apr 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM CDT SATURDAY... * WHAT...North winds 10 to 15 kt and waves 1 to 4 ft expected. * WHERE...Outer Apostle Islands Beyond 5 NM from Mainland and Oak Point to Saxon Harbor WI. * WHEN...From 6 AM to 4 PM CDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Anyone operating a smaller vessel should avoid navigating in hazardous conditions. && $$ Huyck
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 23, 12:55 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 23, 12:55 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Duluth MN 1255 AM CDT Fri Apr 23 2021 .DISCUSSION...(This evening through Wednesday) Issued at 342 PM CDT Thu Apr 22 2021 Thursday is the calm before the storm. Highs in the upper 50s to lower 60s were seen across the CWA. Tranquil weather will continue through Thursday evening before our next chance of precipitation comes in Friday morning through the early afternoon. This will be the start of a wet period for the Northland for the weekend into early next week. High pressure ridge will give way to a mid-level shortwave trough moving in from eastern South Dakota. With it will come light rain showers with highs in the upper 40s to lower 50s. By Friday evening we will see another shot of cold air as a stationary front starts to move southeastward to northwestern WI. This cold air will allow the rain to change over to snow. Snow amounts will be near an inch northeast to a few tenths southwest. A secondary trough will move in Saturday morning initially causing a rain/snow mix changing to all rain by the afternoon. Snow accumulations are expected to be less than a few tenths of an inch across the CWA. A stationary front and associated low pressure will be the focus of precipitation chances for Sunday evening. Noticeable isentropic lift at the 290 and 295K level support precipitation starting in the morning as snow and changing to rain by the afternoon. This pattern will continue into early next week with rain chances through much of the early part of next week. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1255 AM CDT Fri Apr 23 2021 Low pressure moving into the area this morning will reduce cigs from VFR to MVFR. Light rain will begin later this morning and continue throughout the day. As the low propagates further into the area today, IFR cigs will move in for all terminals except INL. There is also the potential for fog development today, which will help to maintain MVFR vsbys. Another round of precip tonight has the potential to bring light snow and IFR conditions for all terminals excluding HYR. && .MARINE... Issued at 939 PM CDT Thu Apr 22 2021 Winds will be or become southwest tonight from 5 to around 15 knots and continue into Friday with some gusts around 20 knots. A cold front will move through the region Friday night shifting winds to north from 10 to around 15 knots with higher gusts. Waves may build to around 4 feet in spots along the South Shore possibly leading to hazardous conditions for small craft. Winds will become lighter on Saturday and be from the north to northeast. && .PRELIMINARY POINT TEMPS/POPS... DLH 36 49 31 42 / 10 50 50 20 INL 36 46 23 46 / 0 40 20 0 BRD 38 50 30 47 / 60 60 30 0 HYR 35 52 33 43 / 10 50 30 30 ASX 38 54 33 41 / 0 20 40 40 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. LS...None. && DISCUSSION...JJM/Eagle AVIATION...Unruh/Wolfe MARINE...Melde
Hazardous weather outlook, Apr 22, 9:35 PM CDT, 6 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Duluth MN 935 PM CDT Thu Apr 22 2021 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-231030- Koochiching-North St. Louis-Northern Cook/Northern Lake- North Itasca-Central St. Louis-Southern Lake/North Shore- Southern Cook/North Shore-North Cass-South Itasca-South Cass- Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis- Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price- 935 PM CDT Thu Apr 22 2021 This Hazardous Weather Outlook is for portions of northeast Minnesota and northwest Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow is expected over portions of the Northland Friday night. Accumulations around an inch will be possible over the Arrowhead of Minnesota. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed tonight. LSZ121-140>148-150-231030- Bayfield to Oak Point WI-Grand Portage to Grand Marais MN- Grand Marais to Taconite Harbor MN- Taconite Harbor to Silver Bay Harbor MN- Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN- Duluth MN to Port Wing WI-Port Wing to Sand Island WI- Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI- Outer Apostle Islands Beyond 5 NM from Mainland- 935 PM CDT Thu Apr 22 2021 This Hazardous Weather Outlook is for portions of Lake Superior and the Nearshore waters of western Lake Superior. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. Melde More information may be obtained at the following web address: http://www.weather.gov/duluth (all lower case)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 9:55 PM CDT | River Flood Warning | DLH | Aitkin, Crow Wing | 10 hr |
| Apr 23, 2:46 PM CDT | Small Craft Advisory | DLH | 25 hr |
Nearby
Small Craft Advisories in Minnesota, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.